advertisement
Question
Posted by: Maria | 2009-07-22

All these darned meds! Lamictin

Hey CS

How are you and kitty? One of ours has now trained us to pour water onto the shower floor for him to drink...

Anyway, went to my psychiatrist today and left feeling rather respondent. To recap: I took Zoloft for depression for 7 years, became more anxious and was changed to Cymbalta (with Molipaxin) end of last year. This was disastrous and I changed again to Aropax (still with Molipaxin) in February, adding Xanor on anxious days.

For the last couple of months I' ve started noticing mood swings, wanting to hide out under my bed some days, more " normal"  other days, somewhat disassociative at times and then on the odd occasion feeling fantastic. So my p-doc says this happens sometimes to women in their mid-thirties and unfortunately we need to add Lamictin to stabilise. My doc mentioned a risk of skin rashes and I see it interacts with just about everything. The one I' m mostly wondering about tonight as my doc didn' t say is the birth control pills. Does Lamictin make those less effective?

Other than that no real questions, I just needed to vent. I' m so sick of hands full of pills, in addition to the crazy meds I take antihistamine and vitamins too. I' m never sure if what I' m experiencing is a result of my illness or a med side effect. I guess I need some reassurance, again, that I cannot just fix this myself or with the help of my psychologist, there are actual chemical problems that must be sorted out. Right?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I am certain that cats are far more skilled at training humans than the other way around. Madam has decided that a warm human is very handy in the cold weather, and finds many positions in which to snuggle up at night, which makes one hesitate to move at all in the darkness, for fear of squashing her. She grumbles loudly if one even shifts slightly.
As for side effects, always emember that, especally in the American literature, they are required to list every reported side-effect that has turned up in any study more often than with placebo, even some that are both rare and may be coincidental, so they are not all compulsory.
Now, Lamictin and birth control. I dont find clear guidance on this in the literature. What I have seen is a few reports suggesting the opposite of what you were thinking --- that some birth control pills may significantly reduce the blood levels of Lamictin / Lamictal. and the dosage of THAT may need to be adjusted upwards. The Pill may reduce the absorption of the Lamictin.
I find many women don't think of telling or reminding their shrink that they are taking a Birth Control Pill, and so shrinks often forget to ask. Call your shrink and ask him if he is aware of these reports, and has any concerns.
And let me confirm, irmly, that many disorders, including depression and especially bipolar disorder have very definitely disordered internal chemistry which you can't control on your own, but can control with the careful use of meds. Annoying, but then, one of the markers of us as a species having become human, was the recognition and use of tools. Consider the meds as tools that enable you to reach parts otherwise unreachable by you on your own

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Michael Schmidt | 2009-12-14

Good day, I just wish to find out more about the drug Lamictin for the treatment of Bipolar Mood Disorder. I have done some research and have found that this drug has some serious side effect like hair loss, rash, acne break out on the face etc. My doctor has invormed me that in clinic trails she has only seen rash as a side effect. Please advise as I am very sceptical about this drug

Reply to Michael Schmidt
Posted by: Maria | 2009-07-23

Thanks Kay. Us crazies must support each other because other people find it hard to understand. :)

Reply to Maria
Posted by: Kay in Gtown | 2009-07-22

Maria-
I' m SO with you about the handsfull of pills! Apart from my 4 crazymeds, I' m also on meds for hypothyroidism and hypertension and I take omega 3. (My mother is convinced that I am prescription drug addict and that everything can be solved with exercise.)

As long as you start low and go slow with Lamictin, the rash is actually not that common.

Wishing you good roads and good weather...!
Kay

Reply to Kay in Gtown

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement